Expert Video - What are the symptoms of opioid-induced constipation (OIC)?

Dr. Jeanetta Frye explains the symptoms of opioid-induced constipation, including decreased frequency of bowel movements, straining, hard bowel movements and bloating. She describes when this condition is likely to start and get worse. Dr. Frye also mentions warning signs of a serious condition, including bleeding and sudden symptoms, and what to ask your doctor if you are over 50.

  • Share with family and friends:

Click here to take our SURVEY
Your feedback is important to us! We will use your feedback to develop future areas of content about constipation which will help other patients, caregivers and families.

Please rate this content:

Other Sections in this Module:

Other Modules:

This educational activity has been developed by the International Foundation for Gastrointestinal Disorders and Mechanisms in Medicine Inc.

This activity is supported by independent educational grants from Allergan, Ironwood Pharmaceuticals and Takeda.

This website is part of the Animated Patient™ series developed by Mechanisms in Medicine Inc., to provide highly visual formats of learning for patients to improve their understanding, make informed decisions, and partner with their healthcare professionals for optimal outcomes.